Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 121, NWS Wilmington, NC

July 6, 2011Darlington County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 6, 2011, 4:00 PM EDT for Darlington County, South Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 4:00 PM EDT (20:00 UTC)
Expired
Jul 6, 2011, 5:00 PM EDT
In force
60 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Darlington County, SC

The radar

The Columbia radar (KCAE), 111 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:12 PM EDTTSTM WND DMGLamar, SCTREE DOWN ON ROGERS STREET NEAR WARREN STREET
Jul 6, 4:42 PM EDTTSTM WND DMG5 Wsw Floyd, SCTREE DOWN AT 400 W BILLY FARROW HIGHWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS52 KILM 062000
SVRILM
SCC031-062100-
/O.NEW.KILM.SV.W.0121.110706T2000Z-110706T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 500 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAMAR...OR 9 MILES
  SOUTHEAST OF BISHOPVILLE...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   OATS...
   KELLYTOWN...
   HARTSVILLE...
   NORTH HARTSVILLE...
   DARLINGTON...
   FLOYD...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3446 8009 3449 7993 3448 7978 3440 7971
      3438 7969 3433 7968 3408 8008 3414 8015
      3416 8016 3420 8012 3423 8012 3428 8014
      3430 8017
TIME...MOT...LOC 2000Z 230DEG 22KT 3417 8008

$$

SRP
2 follow-up statements
927 
WWUS52 KILM 062031
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
431 PM EDT WED JUL 6 2011

SCC031-062100-
/O.CON.KILM.SV.W.0121.000000T0000Z-110706T2100Z/
DARLINGTON SC-
431 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR DARLINGTON COUNTY...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF 
DOVESVILLE TO LAMAR...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLOYD...MONT
CLARE AND MECHANICSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF THUNDERSTORMS. IF YOU ARE IN ITS PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY 
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3446 8009 3449 7993 3448 7978 3440 7971
      3438 7969 3433 7968 3408 8008 3414 8015
      3416 8016 3420 8012 3423 8012 3428 8014
      3430 8017
TIME...MOT...LOC 2030Z 266DEG 12KT 3448 7986 3412 8005

$$

RJD
417 
WWUS52 KILM 062101
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
501 PM EDT WED JUL 6 2011

SCC031-062111-
/O.EXP.KILM.SV.W.0121.000000T0000Z-110706T2100Z/
DARLINGTON SC-
501 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR DARLINGTON COUNTY HAS
EXPIRED...

AT 501 PM EDT...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING 
HAVE WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3446 8009 3449 7993 3448 7978 3440 7971
      3438 7969 3433 7968 3408 8008 3414 8015
      3416 8016 3420 8012 3423 8012 3428 8014
      3430 8017
TIME...MOT...LOC 2031Z 266DEG 12KT 3443 7998 3430 8004

$$

RJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:12 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 6, 3:12 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT WED JUL 6 2011

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL MAINTAIN A MOIST SOUTHERLY FLOW ACROSS
THE EASTERN CAROLINAS FOR THE REST OF THE WEEK. SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH SUNDAY.
A WEAKENING COLD FRONT WILL DISSIPATE NEAR THE CAROLINA COAST
THIS WEEKEND. HIGH PRESSURE WILL TRY TO RETURN TO THE AREA EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 3 PM WEDNESDAY...WEAKLY FORCED CONVECTION CONTINUES TO FILL
IN ACROSS THE AREA MAINLY WEST OF THE SEA BREEZE. WILL CONTINUE TO
ADVERTISE LIKELY POPS AND MAY EVEN INCLUDE A COUPLE OF HOURS OF
CATEGORICAL...DEPENDING ON THE EVENTUAL COVERAGE...THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. SPC CONTINUES TO KEEP THE AREA
IN SEE TEXT CITING THE LACK OF COVERAGE OF THE SEVERE THREAT. MAIN
FORECAST DILEMMA REVOLVES AROUND THE CONVECTION CURRENTLY
DEVELOPING IN THE LEE OF THE APPALACHIANS ASSOCIATED WITH A
SHORTWAVE EVIDENT IN WATER VAPOR IMAGERY. GFS AND NAM AS WELL AS
THE 0000/05 ECMWF SHOW THE ACTIVITY WITH THIS FEATURE PERSISTING
UNTIL AROUND 0600 UTC THEN DECAYING AS IT APPROACHES OUR AREA.
WILL TREND POPS IN THIS DIRECTION...WHICH IS ESSENTIALLY A
CONTINUATION OF THE INHERITED FORECAST. THE ADJUSTED MAV BIAS
CORRECTED NUMBERS WHICH ARE ON THE WARM SIDE LOOK GOOD FOR
OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...MODELS CONTINUE TO SHOW THE MOISTURE FLOWING
UP THE WEST SIDE OF THE BERMUDA RIDGE. A TROUGH IN THE WESTERLY FLOW
WILL SHIFT CLOSER TO THE REGION AND WILL HAVE ITS BIGGEST IMPACTS
TOWARDS FRIDAY. THE DEEPER MOISTURE FROM THE GULF COAST AND THE
CARIBBEAN WILL COMBINE OVER THE AREA THROUGH THE PERIOD WITH
PRECIPTABLE WATER VALUES OVER 2 INCHES. THE MID TO LOWER LEVEL
FLOW WILL BE RELATIVITY WEAK WHICH WILL CONTINUE THE THREAT FOR
VERY HEAVY RAINS AND PUSLE TYPE CONVECTION. THE BEST POTENTIAL IS
AWAY FROM THE COAST.

MAXIMUM TEMPERATURES WILL REMAIN IN THE LOWER 90S INLAND AND
AROUND 90 AT THE COAST.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 130 PM WEDNESDAY...GOOD CHANCE FOR SHOWERS AND TSTMS EARLY IN
THE EXTENDED PERIOD AS A WEAK SHORT WAVE MOVES INTO THE REGION AND
THE AREA IS IN A FAVORABLE JET LOCATION. ALSO BUMPED POPS UPWARD
ON SUNDAY WITH THE WEAKNESS ALOFT PERSISTING. UPPER RIDGE WILL
BUILD OVER THE SOUTHEASTERN STATES MONDAY THROUGH WEDNESDAY...WITH
CONVECTIVE COVERAGE TRENDING LOWER. IN THE MEANTIME...SOUTHERLY
LOW-LEVEL FLOW WILL ADD TO A HIGH PRECIPTABLE WATER SATURDAY INTO
SUNDAY IMPLYING AN INCREASED POTENTIAL FOR HEAVY RAINFALL.
TEMPERATURES ARE EXPECTED TO BE AROUND NORMAL DURING THE
WEEKEND... THEN BACK ABOVE NORMAL BY A CATEGORY AS THE UPPER RIDGE
BUILDS BACK ACROSS THE REGION.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 18Z...MODERATE
CONFIDENCE DUE TO TIMING OF RESTRICTIONS IN CONVECTION THROUGH THE
REST OF TODAY. FOG MAY DEVELOP OVERNIGHT...ESPECIALLY AT LOCATIONS
THAT RECEIVE SIGNIFICANT RAINFALL. MORE WIDESPREAD CONVECTION IS
LIKELY ON THURSDAY.

SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ALONG THE SEA
BREEZE AND REMNANT BOUNDARIES FROM LAST NIGHT/S CONVECTION. TOUGHEST
CHALLENGE TODAY WILL BE TIMING EXACTLY WHEN MVFR/IFR WILL OCCUR AT
THE TERMINALS. BASED OFF CURRENT SATELLITE/RADAR...BELIEVE THAT ONCE
AGAIN MYR/CRE WILL MISS THE WORST OF THE CONVECTION DUE TO INLAND
PENETRATION OF THE SEA BREEZE SO WILL CONTINUE ONLY VCTS FOR THE
NEXT FEW HOURS. HAVE TEMPO MVFR AT ILM FOR A FEW HOURS WHERE
CONFIDENCE IS HIGHER...AND TEMPO IFR AT THE INLAND TERMINALS WHERE
HEAVY RAIN IS LIKELY IN TSTMS. OF COURSE...AMD/S MAY BECOME
NECESSARY AS CONVECTION EVOLVES THIS AFTN. WINDS THROUGH TONIGHT
WILL BE SW AROUND 10 KTS INLAND...BACKED TO THE SOUTH AND GUSTING UP
TO 20 KTS WITH THE SEA BREEZE AT THE COAST.

CONVECTION MAY PERSIST WELL AFTER SUNSET TONIGHT...BUT EVENTUALLY
DISSIPATE DURING THE OVERNIGHT. LOCATIONS THAT RECEIVE HEAVY RAIN
MAY SEE FOG OVERNIGHT...ESPECIALLY IF WINDS DECREASE AS MUCH AS
CURRENTLY MODELED...AND HAVE INDICATED MVFR VSBYS INLAND BUT HAVE
TIME TO GET MORE SPECIFIC WITH THIS POTENTIAL IN LATER UPDATES.
SIMILAR AVIATION WEATHER EXPECTED THURSDAY WITH WIDESPREAD SHOWERS
AND STORMS REDEVELOPING IN THE AFTN AND SW WINDS BECOMING S WITH THE
SEA BREEZE.

EXTENDED OUTLOOK...WIDESPREAD SHOWERS AND THUNDERSTORMS WITH TEMPO
IFR POSSIBLE THROUGH SUNDAY. DECREASING CHANCES FOR CONVECTION ON
MONDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...TYPICAL SUMMER PATTERN WILL CONTINUE OVER
THE WATERS THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. WINDS
SHOULD BE SLIGHTLY LOWER TONIGHT AS THE LOW LEVEL JET IS NOT AS
PRONOUNCED. EXPECT SOUTHEAST FLOW TO TURN MORE TO THE SOUTH AS THE
SEA BREEZE DIMINISHES. WAVEWATCH SEEMS TO BE TOO STRONG ON A SWELL
COMPONENT EMANATING FROM THE BAHAMAS VIA CURRENT WAVE SPECTRUM
PLOTS ON 41013. WILL KEEP 2-4 FEET IN THE FORECAST.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...AS MENTIONED IN THE PAST FEW DISCUSSION THE
BERMUDA HIGH WILL BE IN CONTROL OF THE NEARSHORE WATERS. THIS WILL
PRODUCE SOUTHWEST TO SOUTH WINDS AT 10 TO 15 KNOTS. WINDS WILL
INCREASE AS A THE PRESSURE GRADIENT TIGHTENS AS A FRONTAL BOUNDARY
APPROACHES THE AREA LATE IN THE PERIOD. SEAS WILL BE AROUND 2 TO 4
FEET EARLY THE INCREASE TO 3 TO 5 FEET BY FRIDAY NIGHT.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 1:20 PM WEDNESDAY...HIGH PRESSURE WILL CONTINUE TO PREVAIL
FROM OFF THE SOUTHEAST U.S. COAST WITH WEAK TROUGH INLAND. THIS
PATTERN WILL PROMOTE SOUTHERLY FLOW THROUGH MUCH OF THE EXTENDED
PERIOD. EXPECT WEAK SE SWELLS TO BE DOMINATED BY WIND WAVES MOST OF
THE TIME. SEAS WILL BE 3-4 FT AWAY FROM THE COAST TO AROUND 2 FT
NEAR SHORE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SHK
SHORT TERM...HAWKINS
LONG TERM...SRP
AVIATION...JDW/SRP
Hazardous weather outlook, Jul 6, 3:43 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EDT WED JUL 6 2011

NCZ096-071945-
BLADEN-
343 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AIR QUALITY MAY BECOME UNHEALTHY AT TIMES DUE TO THE SMOKE
FROM THE SIMMONS ROAD FIRE. A CODE RED AIR QUALITY ACTION DAY FOR
FINE PARTICULATES FROM THIS FIRE IS IN EFFECT FOR THE NORTHERN
PORTIONS OF BLADEN COUNTY.

IN ADDITION...REDUCED VISIBILITY DOWNWIND FROM THIS FIRE CAN BE
EXPECTED. PAY CLOSE ATTENTION TO CHANGING WIND DIRECTIONS.

SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105-071945-
INLAND PENDER-
343 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AIR QUALITY MAY BECOME UNHEALTHY AT TIMES DUE TO THE SMOKE
FROM THE FIRE BURNING IN THE HOLLY SHELTER GAME LAND. A CODE RED
AIR QUALITY ACTION DAY FOR FINE PARTICULATES FROM THIS FIRE IS IN
EFFECT FOR THIS AREA.

IN ADDITION...REDUCED VISIBILITY DOWNWIND FROM THIS FIRE CAN BE
EXPECTED. PAY CLOSE ATTENTION TO CHANGING WIND DIRECTIONS.
ESPECIALLY THE DAILY SEA BREEZE AS IT PROGRESSES INLAND.

SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-071945-
COASTAL PENDER-
343 PM EDT WED JUL 6 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AIR QUALITY MAY BECOME UNHEALTHY AT TIMES DUE TO THE SMOKE
FROM THE FIRE BURNING IN THE HOLLY SHELTER GAME LAND. A CODE RED
AIR QUALITY ACTION DAY FOR FINE PARTICULATES FROM THIS FIRE IS IN
EFFECT FOR THIS AREA.

IN ADDITION...REDUCED VISIBILITY DOWNWIND FROM THIS FIRE CAN BE
EXPECTED. PAY CLOSE ATTENTION TO CHANGING WIND DIRECTIONS.
ESPECIALLY THE DAILY SEA BREEZE AS IT PROGRESSES INLAND.

SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-071945-
COASTAL HORRY-
343 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMOKE FROM THE HORNET WILDFIRE COULD LESSEN THE AIR QUALITY
AND VISIBILITY DOWNWIND FROM THIS FIRE. PAY ATTENTION TO CHANGING
WIND DIRECTIONS SUCH AS THE INLAND MOVEMENT OF THE SEA BREEZE.

SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-099-107-109-SCZ017-023-024-032-033-039-053-055-071945-
ROBESON-COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
343 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ108-110-071945-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-
343 PM EDT WED JUL 6 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ056-071945-
COASTAL GEORGETOWN-
343 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-071945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
343 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT
WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 1:26 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
126 PM EDT WED JUL 6 2011

SCZ032-033-061830-
MARION-FLORENCE-
126 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORM WILL AFFECT FLORENCE COUNTY...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COWARD AND SCRANTON...MOVING NORTHEAST AT
15 MPH. THIS THUNDERSTORM WILL AFFECT PORTIONS OF FLORENCE AND
MARION COUNTIES FROM FRIENDFIELD...EVERGREEN...HYMAN TO MARION AND
BLUE BRICK THROUGH 230 PM EDT.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH...LOCALIZED FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORM PASSES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3411 7975 3425 7961 3423 7913 3417 7919
      3404 7927 3403 7931 3400 7931 3400 7933
      3396 7934 3394 7932 3389 7934 3378 7945
      3392 7990

SRP
Special weather statement, Jul 6, 2:12 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
212 PM EDT WED JUL 6 2011

NCZ099-SCZ053-061915-
COLUMBUS-INLAND HORRY-
212 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HORRY AND COLUMBUS
COUNTY...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREEN SEA...MOVING NORTH AND NORTHEAST AT
10 MPH. THIS THUNDERSTORM WILL AFFECT THE AREAS FROM GREEN SEA TO
TABOR CITY AND CLARENDON. THIS THUNDERSTORM WILL PRODUCE HEAVY
RAINFALL UP TO 2 INCHES PER HOUR THAT WILL CAUSE LOCALIZED FLOODING.
THE THUNDERSTORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORM PASSES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3433 7901 3429 7866 3412 7880 3405 7903
      3415 7910

SRP
Special weather statement, Jul 6, 2:55 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
255 PM EDT WED JUL 6 2011

SCZ053-062000-
INLAND HORRY-
255 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HORRY COUNTY...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE TOWN OF HORRY...OR 8 MILES NORTHWEST OF
CONWAY...DRIFTING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL PRODUCE
HEAVY RAINFALL OF UP TO 2 INCHES PER HOUR...CAUSING LOCALIZED
FLOODING NEAR THE TOWN OF HORRY. THIS THUNDERSTORM WILL ALSO PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORM PASSES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3384 7911 3386 7926 3388 7926 3402 7924
      3402 7908 3401 7895 3384 7902

SRP
Special weather statement, Jul 6, 3:03 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
303 PM EDT WED JUL 6 2011

SCZ023-062000-
DARLINGTON-
303 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORM APPROACHING DARLINGTON COUNTY...

AT 302 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLYDE...OR 8 MILES
WEST OF HARTSVILLE...MOVING EAST AT 15 MPH. THIS THUNDERSTORM HAS
THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 40 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...
HARTSVILLE...AUBURN...CLYDE...DOVESVILLE...FLOYD...KELLYTOWN...
LYDIA...MONT CLARE...AND NORTH HARTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORM PASSES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3437 8028 3450 8005 3451 7998 3449 7996
      3449 7988 3453 7984 3449 7981 3451 7976
      3426 7978 3417 7993 3421 8012 3428 8014
      3432 8018 3436 8018 3432 8024 3436 8029

SRP
Special weather statement, Jul 6, 3:47 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EDT WED JUL 6 2011

SCZ017-062030-
MARLBORO-
347 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS DEVELOPING ACROSS MARLBORO COUNTY MAY AFFECT
BENNETTSVILLE...

AT 346 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED OVER
CHERAW...MOVING EAST AT 15 MPH. A SECOND CLUSTER OF DEVELOPING
STRONG THUNDERSTORMS WERE LOCATED NEAR BLENHEIM ALONG HIGHWAY
38...DRIFTING NORTH AT 5 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
TORRENTIAL RAINFALL WILL SHARPLY REDUCE VISIBILITY...AND RAINFALL
RATES MAY EXCEED TWO INCHES PER HOUR.

COMMUNITIES POTENTIALLY IN THE PATH OF THESE STORMS INCLUDE
BENNETTSVILLE...BROWNSVILLE...CHAVISTOWN...CLIO...DUNBAR...MCCOLL...
WALLACE...BLENHEIM AND TATUM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3481 7967 3465 7948 3431 7963 3436 7968
      3440 7968 3440 7971 3444 7975 3449 7972
      3452 7976 3449 7977 3449 7981 3451 7984
      3460 7981 3462 7978 3468 7986 3475 7990
      3477 7994 3481 7993

TRA
Local storm report, Jul 6, 3:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     8 NW STUCKEY            33.81N  79.62W
07/06/2011                   FLORENCE           SC   PUBLIC

            SEVERAL TREES DOWN ON JOHNSONVILLE HIGHWAY NEAR
            GEORGETOWN ROAD

&&

EVENT NUMBER ILM1100445

HAWKINS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:08 PM EDTAreal Flood AdvisoryILMMarion64 min
Jul 5, 8:20 PM EDTAreal Flood AdvisoryILMDarlington, Florence115 min
Jul 5, 9:10 PM EDTAreal Flood WarningILMFlorence, Marion3 hr
Jul 6, 12:46 PM EDTSpecial Weather StatementILMHorry74 min
Jul 6, 1:26 PM EDTSpecial Weather StatementILMFlorence, Marion64 min
Jul 6, 1:54 PM EDTAreal Flood AdvisoryILMFlorence66 min
Jul 6, 2:21 PM EDTAreal Flood WarningILMFlorence96 min
Jul 6, 2:24 PM EDTSevere Thunderstorm WarningILMFlorence, Marion, Williamsburg41 min
Jul 6, 2:55 PM EDTSpecial Weather StatementILMHorry65 min
Jul 6, 3:03 PM EDTSpecial Weather StatementILMDarlington57 min
Jul 6, 3:15 PM EDTAreal Flood AdvisoryILMFlorence, Williamsburg90 min
Jul 6, 3:19 PM EDTSevere Thunderstorm WarningILMWilliamsburg56 min
Jul 6, 3:47 PM EDTSpecial Weather StatementILMMarlboro43 min
Jul 6, 3:55 PM EDTSevere Thunderstorm WarningILMMarlboro65 min
Jul 6, 4:18 PM EDTSpecial Weather StatementILMFlorence57 min
Jul 6, 4:27 PM EDTSpecial Weather StatementILMWilliamsburg63 min
Jul 6, 4:27 PM EDTSevere Thunderstorm WarningILMMarlboro51 min
Jul 6, 4:48 PM EDTSevere Thunderstorm WarningILMDillon57 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.